Advertisement

On Rank Problems for Planar Webs and Projective Structures

  • Vladislav V. GoldbergEmail author
  • Valentin V. Lychagin
Chapter
Part of the Abel Symposia book series (ABEL, volume 5)

Abstract

We present some old and recent results on rank problems and linearizability of geodesic planar webs.

Keywords

Vector Bundle Arbitrary Constant Curvature Function Maximum Rank Projective Structure 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Abel, N. H., Méthode générale pour trouver des fonctions d'une seule quantité variable lorsqu'une propriété de ces fonctions par une équation entre deux variables, Magazin for Naturvidenkaberne, Aargang I, Christiania 1 (1823). Reprinted at Abel, N. H., Œuvres Complètes, Tome 1, pp. 1-10, Edited and with a preface by L. Sylow and S. Lie. Reprint of the second (1881) edition, Jacques Gabay, Sceaux, 1992, viii+621 pp. MR1191901 (93i:01028a)Google Scholar
  2. 2.
    Abel, N. H., Mémoire sur une classe particulière d'équations résobles algébriquement, J. reine agnew. Math. 4 (1829), 131-156. Reprinted at Abel, N. H., Œuvres Complètes, Tome 1, Christiania, 1881, pp. 478-507, Edited and with a preface by L. Sylow and S. Lie. Reprint of the second (1881) edition, Jacques Gabay, Sceaux, 1992, viii+621 pp. MR1191901 (93i:01028a)Google Scholar
  3. 3.
    Akivis, M. A., Goldberg, V. V.: Differential geometry of webs, Chapter 1 in Handbook of Differential Geometry, pp. 1-152, Elsevier Science B. V., 2000. MR1736852 (2001f:53036); Zbl 968:53001Google Scholar
  4. 4.
    Akivis, M. A., Goldberg, V. V., Lychagin, V. V.: Linearizability of d-webs, d ≥ 4, on two-dimensional manifolds. Selecta Math., 10, no. 4, 431–451– –(2004)–. MR2134451 (2006j:53019); Zbl 1073:53021–zbMATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Blaschke, W.: –Einführung in die Geometrie der Waben, –Birkhäuser-Verlag–, –Basel Stutgart– –(1955)–. MR0075630 (17, p. 780–); Zbl 68, p. 365–Google Scholar
  6. 6.
    Blaschke, W., Bol, G.: –Geometrie der Gewebe, –Springer–, –Berlin– –(1938)–. MR0010451 (6, p. 19); Zbl 20, p. 67Google Scholar
  7. 7.
    Bol, G.: On n-webs of curves in a plane, Bull. Amer. Math. Soc. 38, 855–857– –(1932)–. Zbl 6, p. 82–CrossRefMathSciNetGoogle Scholar
  8. 8.
    Chern, S. S.: Web geometry, Bull. Amer. Math. Soc. (N.S.) 6 (1982), no. 1, 1-8. (MR0634430 (84g:53024); Zbl 483:53012 \& 593:53005.)Google Scholar
  9. 9.
    Goldberg, V. V.: Theory of multicodimensional (n + 1)-webs, Kluwer Academic Publishers, Dordrecht (1988). MR0998774 (90h:53021); Zbl 668:53001Google Scholar
  10. 10.
    Goldberg, V. V.: Four-webs in the plane and their linearizability, Acta Appl. Math. 80, no. 1, 35-55 (2004). MR2034574 (2005g:53023)Google Scholar
  11. 11.
    Goldberg, V. V., Lychagin, V. V.: On the Blaschke conjecture for 3-webs, J. Geom. Anal. 16, no. 1, 69-115 (2006). MR2211333 (2007b:53026); Zbl 1104:53011Google Scholar
  12. 12.
    Goldberg, V. V., Lychagin, V. V.: Abelian equations and rank problems for planar webs (Russian), Izv. Vyssh. Uchebn. Zaved. Mat. 2007, no. 10, 40-76. English translation in Russian Math. (Iz. VUZ) 51, no. 11, 39-75 (2007). MR2381928Google Scholar
  13. 13.
    Goldberg, V. V., Lychagin, V. V.: Geodesic webs on a two-dimensional manifold and Euler equations, Acta Appl. Math. (2009) (to appear); see also arXiv: 0810.5392, pp. 1–15 (2009)Google Scholar
  14. 14.
    Kruglikov, B.: Point classification of 2nd order ODEs: Tresse classification revisited and beyond. Preprint, arXiv: 0809.4653, pp. 1-22 (2008)Google Scholar
  15. 15.
    Kruglikov, B., Lychagin, V.: Multi-brackets of differential operators and compatibility of PDE systems. C. R. Math. Acad. Sci. Paris 342 –(2006)–, no. 8, 557–561zbMATHMathSciNetGoogle Scholar
  16. 16.
    Lie, S.: Bestimmumg aller Flächen, die in mehrfacher Weise durch Translationbewegung einer Kurve erzeugt werden, Archiv für Math. Bd 7, Heft 2 (1882), 155-176 (JFM 14, p. 642); see also Gesammelte Abhandlungen. Bd. 1, 1. Abt., xix+862 pp. (B. G. Teubner, Leipzig, 1934; reprinted by Johnson Reprint Corp., New York-London, 1973), 450-467. MR0392459 (52 #13276); Zbl 9:31804Google Scholar
  17. 17.
    Lie, S.: Klassifikation und Integration von gewöhnlichen Differentialgleichungen zwischen x, y, die eine Gruppe von Transformation gestatten. III, Archiv für Math. og Naturvidenskab 8 (Kristiania, 1883), 371-458; see also Gesammelte Abhandlungen. Bd. 5 (1924), paper XIV, 362-427Google Scholar
  18. 18.
    Liouville, R.: Sur les invariants de certaines équations différentielles et sur leurs applications. Journal de l'école Polytechnique 59, 7–76– –(1889)Google Scholar
  19. 19.
    Lychagin, V.: Homogeneous geometric structures and homogeneous differential equations. The interplay between differential geometry and differential equations, 143-164, Amer. Math. Soc. Transl. Ser. 2, 167, Amer. Math. Soc., Providence, RI, 1995. MR1343987 (96k:58249); Zbl 843:58002Google Scholar
  20. 20.
    Mihăileanu, N. N., Sur les tissus plans de première espèce, Bull. Math. Soc. Roum. Sci. 43, 23–26– –(1941)–. MR0012503 (7, p. 32); Zbl 63:03932–zbMATHGoogle Scholar
  21. 21.
    Nomizu, K., Sasaki, T.: –Affine Differential Geometry, Cambridge Tracts in Mathematics, 111. –Cambridge University Press–, –Cambridge– –(1994)–. MR1311248 (96e:53014); Zbl 834:53002–zbMATHGoogle Scholar
  22. 22.
    Pantazi, A1., Sur la détermination du rang d'un tissu plan, C. R. Inst. Sci. Roum. 2, 108–111– –(1938)–. Zbl 18:17103–Google Scholar
  23. 23.
    Pantazi, A1., Sur une classification nouvelle des tissus plans, C. R. Inst. Sci. Roum. 4, 230–232– –(1940)–. Zbl 24:34704–Google Scholar
  24. 24.
    Pirio, L., Équations fonctionnelles abéliennes et géométrie des tissus, Ph. D. Thesis, Univ. Paris-6, 2004, 1-267Google Scholar
  25. 25.
    Pirio, L.: Abelian functional equations, planar web geometry and polylogarithms, Selecta Math. (N.S.) 11, no. 3-4, 453–489– –(2005)–. MR2215261 (2006m:39039); Zbl 1109:39023–zbMATHCrossRefMathSciNetGoogle Scholar
  26. 26.
    Pirio, L.: Sur la linéarisation des tissus. Preprint arXiv: 0811.1810v1 (2008)Google Scholar
  27. 27.
    Ripoll, O.: Determination du rang des tissus du plan et autres invariants géométriques, C. R. Math. Acad. Sci. Paris 341 no. 4, 247–252– –(2005)–. MR2164681 (2006e:53034); Zbl 1088:53006–zbMATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2009

Authors and Affiliations

  1. 1.New Jersey Institute of TechnologyNJUSA
  2. 2.University of TromsoTromsoNorway

Personalised recommendations